Hello again -- In response to your questions, Paul, no, I have had no side effects whatsoever from Amantadine. I understand some pwp have strong reactions, but to me it is like a placebo: no discernible effects positive or negative. Now, with Mirapex, I at first had the increased libido you have probably read about; then, without lowering my dosage, I returned to normal. And with Azilect (rasagiline) I suffered mild dizziness and had to reduce my dosage.
First presentation of PD? In retrospect, I can see that my first symptoms included stiffness in my right shoulder and in my gait. Then I noticed a lack of coordination between left and right hands, trouble using a knife, shrinking handwriting, an occasional tremor in the right hand, and an inability to use my legs to swim. As soon as I started on Mirapex (within days), all of these symptoms disappeared. Over the years, however, some have returned in spite of medications. I still have difficulty with knives, have to concentrate to keep my penmanship even and large enough, and have a tremor whenever I am cold or nervous.
On the plus side, I have good enough balance to be advancing through classes in Tai Chi. I play classical piano, practicing nearly every day. I work out at a gym and hike three mornings a week. I have not yet experienced many of the PD symptoms I read about on this forum and encounter when I meet other patients. My life is virtually the same as it always was -- except that I take approximately 18 pills a day! And I used to be one of those people who hesitated to take even an aspirin.
As everyone says, PD is different in each case, but I hope this information will be helpful. J